Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 228, NWS Springfield, MO

May 23, 2011Cherokee County, Crawford County, Kansas; Barton County, Jasper County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 23, 2011, 4:02 PM CDT for Cherokee County, Crawford County, Kansas; Barton County, Jasper County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2011, 4:02 PM CDT (21:02 UTC)
Expired
May 23, 2011, 4:43 PM CDT
In force
41 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO

The radar

The Springfield radar (KSGF), 109 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1041 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1041 J/kg
Mixed-layer CIN
-257 J/kg
Mixed-layer LCL
1640 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

193 
WUUS53 KSGF 232102
SVRSGF
KSC021-037-MOC011-097-232200-
/O.NEW.KSGF.SV.W.0228.110523T2102Z-110523T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
402 PM CDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHEROKEE COUNTY IN SOUTHEAST KANSAS...
  NORTHWESTERN JASPER COUNTY IN SOUTHWEST MISSOURI...
  SOUTHEASTERN CRAWFORD COUNTY IN SOUTHEAST KANSAS...
  SOUTHWESTERN BARTON COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 500 PM CDT.

* AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF SHERMAN...OR 5 MILES WEST
  OF OSWEGO...MOVING EAST AT 40 MPH. THIS STORM IS CAPABLE OF
  PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.

* LOCATIONS IMPACTED INCLUDE ALBA...ASBURY...CARL JUNCTION...
  CARONA...CARYTOWN...CHEROKEE...COLUMBUS...CRESTLINE...EXTREME
  NORTHERN JOPLIN...FAULKNER...HALLOWELL...LAWTON...NASHVILLE...NECK
  CITY...OAKTON...OPOLIS...ORONOGO...PURCELL...ROSELAND...SCAMMON...
  SHERMAN...SHERWIN...SKIDMORE...STIPPVILLE...WACO...WEIR AND WEST
  MINERAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3747 9435 3721 9426 3708 9508 3728 9508
TIME...MOT...LOC 2102Z 255DEG 35KT 3716 9517
WIND...HAIL 60MPH 1.00IN

$$

LINDENBERG
2 follow-up statements
587 
WWUS53 KSGF 232131
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
431 PM CDT MON MAY 23 2011

KSC021-037-MOC011-097-232200-
/O.CON.KSGF.SV.W.0228.000000T0000Z-110523T2200Z/
CHEROKEE KS-CRAWFORD KS-BARTON MO-JASPER MO-
431 PM CDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN JASPER...SOUTHWESTERN BARTON...SOUTHEASTERN CRAWFORD
AND NORTHEASTERN CHEROKEE COUNTIES...

AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR CARONA...MOVING EAST AT 50 MPH.
THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE ASBURY...CARONA...CHEROKEE...COLUMBUS...
LAWTON...NASHVILLE...NECK CITY...OAKTON...OPOLIS...ROSELAND...
SCAMMON...SKIDMORE...STIPPVILLE...WACO...WEIR AND WEST MINERAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3713 9488 3732 9494 3747 9435 3729 9429
TIME...MOT...LOC 2131Z 255DEG 42KT 3726 9484
WIND...HAIL 60MPH 1.00IN

$$

LINDENBERG
975 
WWUS53 KSGF 232143
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 PM CDT MON MAY 23 2011

KSC021-037-MOC011-097-232152-
/O.CAN.KSGF.SV.W.0228.000000T0000Z-110523T2200Z/
CHEROKEE KS-CRAWFORD KS-BARTON MO-JASPER MO-
443 PM CDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JASPER...
SOUTHWESTERN BARTON...SOUTHEASTERN CRAWFORD AND NORTHEASTERN CHEROKEE
COUNTIES IS CANCELLED...

THE STORMS HAVE WEAKENED AND THE WARNING HAS BEEN CANCELLED.

LAT...LON 3713 9488 3732 9494 3747 9435 3729 9429
TIME...MOT...LOC 2142Z 255DEG 35KT 3726 9470

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:13 PM CDT, 49 minutes earlier.

Area forecast discussion, May 23, 3:13 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
313 PM CDT MON MAY 23 2011

.DISCUSSION...

TODAY...

UNFORTUNATELY...STRONG TO SEVERE STORMS CONTINUE TO IMPACT THE
OZARKS TODAY. CURRENTLY...REGIONAL RADAR REVEALS CONVECTIVE
DEVELOPMENT EXTENDING FROM SOUTHERN ILLINOIS THROUGH SOUTHERN
MISSOURI AND DOWN INTO NORTHEAST OKLAHOMA. STORMS CONTINUE TO FIRE
ALONG A PSEUDO-STALLED FRONTAL BOUNDARY ASSOCIATED WITH THE UPPER
LEVEL AND SURFACE LOW THAT CONTINUES TO MARCH SLOWLY TO THE EAST
ACROSS THE GREAT LAKES REGION. STORMS CONTINUE TO BE FEED BY THE
ADVECTION OF WARM MOIST UNSTABLE AIR INTO THE REGION. STRONG TO
SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THROUGH
THE LATE AFTERNOON AND EVENING HOURS AS SURFACE DEW POINTS IN THE
UPPER 60S AND LOWER 70S WILL CONTINUE TO BE AVAILABLE SOUTH OF THE
REGION. CONVECTION WILL CONTINUE TO DEVELOP ALONG THIS BOUNDARY AS
A DECENT RIDGE OF THETA E AIR ALIGNS ITSELF ALONG THE MISSOURI
ARKANSAS BORDER. 700-500MB LAPSE RATES OF UP TO 8 C ALONG WITH
0-6KM BULK SHEAR VALUES OF 40KTS ALIGNED ALONG THE MISSOURI
ARKANSAS BORDER WILL HELP SUSTAIN UPDRAFTS STRONG ENOUGH TO
SUPPORT SEVERE HAIL GROWTH WITH SOME STORMS. FROM THIS
MORNING...THE UNMODIFIED 12Z SOUNDING SHOWED 1900 J/KG AVAILABLE
MLCAPE WITH ABOUT -230 J/KG MLCIN. FROM THE ONGOING
CONVECTION...THE BOUNDARY OFFERS MORE THAN ENOUGH LIFT FOR
CONVECTION. GIVEN OUR DEEP LAYER BULK SHEAR VALUES...STORMS WILL
CONTINUE TO TAKE ON AN ORGANIZED SEVERE CLUSTER/LINE SEGMENT TYPE
STRUCTURE. LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS WILL
CONTINUE TO BE OUR MAJOR THREATS WITH THESE STORMS GIVEN STEEP LOW
LEVEL AND MID LEVEL LAPSE RATES AND THETA E DIFFERENTIALS OF 20 TO
30 K ALONG SOUTHERN MISSOURI. ISOLATED TORNADOES WILL CONTINUE TO
POSE A THREAT WHERE LOW LEVEL HELICITIES BECOME MAXIMIZED ALONG
THE BOUNDARY AND WHERE THE LLJ BEGINS TO PICK UP TONIGHT.

FOR TONIGHT...CONVECTION WILL MOST LIKELY DEVELOP INTO AN MCS
LATER TONIGHT AS THE LLJ INCREASES AND PROPAGATE ALONG THE RIDGE
OF ELEVATED THETA E ADVECTION ACROSS SOUTHERN MISSOURI. COULD
CONTINUE TO SEE ELEVATED CONVECTION OVERNIGHT AS A MULTITUDE OF
OUTFLOW BOUNDARIES WILL MOST LIKELY MOVE OUT ACROSS THE REGION.

HYDRO CONTINUES TO POSE A SILENT CONCERN GIVEN THE COVERAGE TO
SEVERE WEATHER. HOWEVER...WITH THE CONTINUAL RAIN FALL ACROSS FAR
SOUTHWEST MISSOURI SMALL TRIBUTARIES AND MULTIPLE LOW WATER
CROSSINGS ARE CONTINUING TO FLOOD. THE WHITE RIVER BASIN IS
NEARING ITS CAPACITY AND THE CORP OF ENGINEERS IS TAKING STEPS TO
MAKE ADDITIONAL RELEASE ALONG BEAVER LAKE IN ARKANSAS...TABLE ROCK
IN MISSOURI...AND BULL SHOALS. AS WITH LAST NIGHT...QPF CONTINUES
TO EXTREMELY DIFFICULT TO FORECAST...SINCE HEAVIEST RAIN WILL BE
TIED TO THUNDERSTORM CORES. FLASH FLOODING AND FLOODING CONTINUE
TO BE A SERIOUS RISK TO THE CWA.

TUESDAY...

ANY PRECIP FROM MONDAY NIGHT WILL POSSIBLY LINGER ACROSS OUR
EASTERN COUNTIES EARLY IN THE MORNING. OUR NEXT STORM SYSTEM...AN
UPPER LEVEL LOW WITH AN ASSOCIATED COLORADO LOW WILL DEVELOP AND
BEGIN TO EJECT EASTWARD ACROSS THE CENTRAL PLAINS ON TUESDAY. A
DRY LINE WILL DEVELOP FROM SOUTH CENTRAL KANSAS THROUGH CENTRAL
TEXAS. ONCE AGAIN AN EML WILL ESTABLISH ITSELF OVER THE FORECAST
AREA. ALTHOUGH NOT AS STRONG AS SUNDAY...850 TO 700MB LAYER TEMPS
ARE PROGGED NEAR 8 TO 10 DEGREES C...THIS WILL HELP IN BUILDING AN
EXTREMELY WARM MOIST UNSTABLE AIRMASS WITHIN THE BOUNDARY LAYER
AHEAD OF THIS SYSTEM INTO THE AFTERNOON. STORMS WILL MOST LIKELY BEGIN
TO FIRE OUT ACROSS CENTRAL KANSAS AND OKLAHOMA LATE IN THE
AFTERNOON. CONVECTIVE MODE HAS BEEN A BIT OF CHALLENGE...BUT WITH
RECENT GUIDANCE...SOME CONFIDENCE THAT STORMS WILL DEVELOP AHEAD
OF THE APPROACHING DRY LINE/COLD FRONTAL BOUNDARY. ANALYZING 2-8KM
WINDS OF 40 TO 55KTS OUT OF THE WEST/SOUTHWEST AND AN EXPECTED
COLD POOL STRENGTH OF 30 TO 40KTS...EXPECTING ISOLATED
THUNDERSTORMS WITH SOME SUPERCELLULAR DEVELOPMENT. THE BOUNDARY
APPEARS TO INCREASE IN SPEED AS IT ADVANCES EAST AS THE LOW
CONTINUES TO DEEPEN WITH AN INCREASINGLY NEGATIVE TILT OF THE MID
LEVEL TROUGH AXIS. THIS BODES WELL FOR SURFACE BASED CONVECTION
CONTINUING INTO OUR CWA...WHERE WE WILL MOST LIKELY SEE A LINEAR
TYPE SET UP AS IT CROSSES THE OZARKS TUESDAY NIGHT THROUGH
WEDNESDAY MORNING.

WEDNESDAY...

SOME CONCERN CONVECTION OVERNIGHT FROM TUESDAY WILL LINGER OVER
THE REGION IN THE FORM OF A NOCTURNAL MCS EARLY. DRY LINE WILL
MOST LIKELY HOLD UP ON WEDNESDAY NEAR THE FOUR STATES REGION OF
KANSAS...MISSOURI...OKLAHOMA AND ARKANSAS EARLY AS THE UPPER LOW
MEANDERS OVER THE REGION. EARLY IN THE AFTERNOON THE UPPER LOW
WILL FINALLY BEGIN TO PUSH EAST DRAGGING THE DRY LINE/FRONTAL
BOUNDARY THROUGH THE REGION. CONVECTIVE MODE IS STILL A LITTLE
HAZY AT THIS TIME AS THE COLD POOL STRENGTH APPEARS NEGLIGIBLE.
HOWEVER...COULD CERTAINLY SEE ISOLATED CELLS DEVELOP AHEAD OF THE
FRONT AND GIVEN THE ENVIRONMENT WILL MORE THAN CONDUCIVE TO SEVERE
CONVECTION...MODEST 0-6 KM BULK SHEAR AND STEEP MID-LEVEL LAPSE
RATES...THE POSSIBILITY OF LARGE HAIL...DAMAGING WINDS AND TORNADOES
REMAINS A DISTINCT POSSIBILITY WEDNESDAY AFTERNOON.

THURSDAY AND BEYOND...

SOME SHOWERS AND THUNDERSTORMS MAY CONTINUE TO LINGER EARLY
THURSDAY AS THE THE MID LEVEL TROUGH AXIS FINALLY MOVES EAST OF
THE FORECAST AREA LATE IN THE MORNING. THIS WILL FINALLY USHER IN
A WELL NEEDED PATTERN CHANGE. HOWEVER...THE EXTENDED GUIDANCE
REMAINS IN SOMEWHAT POOR AGREEMENT GOING INTO THE WEEKEND...BUT
DRY AND SEASONABLY PLEASANT WEATHER APPEARS ON OUR HORIZON FOR THE
END OF THE WORK WEEK.

KURTZ

&&

.AVIATION...

FOR THE 18Z KSGF...KJLN AND KBBG TAFS...CONVECTION CONTINUES TO
SLOWLY TRACK EAST ACROSS THE AREA EARLY THIS AFTERNOON. SHOWERS
WITH EMBEDDED THUNDERSTORMS WILL REMAIN POSSIBLE EARLY THIS
AFTERNOON AT ALL TAF SITES...WITH THE BEST POTENTIAL AT THE KBBG
SITE. THUNDERSTORMS MAY BE POSSIBLE AT THE KBBG SITE THROUGH MUCH
OF THE AFTERNOON HOURS.

WILL HAVE TO WATCH THE LOW LEVEL JET TONIGHT AS CONVECTION MAY
ONCE AGAIN TRY TO DEVELOP...HOWEVER CONFIDENCE IN THIS IS LOW AT
THIS TIME. IF CLOUDS CLEAR OUT EARLY TUESDAY MORNING...SOME
FOG/LOW STRATUS DECK DEVELOPMENT MAYBE POSSIBLE.

WISE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ073-097-101.

&&
Hazardous weather outlook, May 23, 3:50 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
350 PM CDT MON MAY 23 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-242100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
350 PM CDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.

WEATHER HAZARDS EXPECTED...

  LIMITED TORNADO RISK.
  SIGNIFICANT HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  THUNDERSTORMS CONTINUE TO TRACK EAST FROM NORTHEAST
  OKLAHOMA AND SOUTHEAST KANSAS INTO EXTREME SOUTHEAST KANSAS AND
  SOUTHWEST MISSOURI. THE CLOUD COVER OVER THE AREA HAS LIMITED
  SURFACE BASED INSTABILITY...WITH THESE STORMS BEING ELEVATED IN
  NATURE. THEREFORE...THE MAIN RISKS WITH THESE STORMS WILL BE
  LARGE HAIL...HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. THERE
  MAY BE A DAMAGING WIND RISK IF ANY BOWING LINE SEGMENTS CAN
  DEVELOP.

  THERE ARE MULTIPLE STORMS THAT ARE TRACKING OVER THE SAME
  LOCATIONS LIKELY LEADING TO A SIGNIFICANT RISK OF FLOODING OVER
  FAR SOUTHWEST MISSOURI. WITH THE GROUND IN MANY LOCATIONS
  ALREADY SATURATED...HEAVY RAIN WILL RESULT IN FLASH FLOODING IN
  SOME LOCATIONS. A FLASH FLOOD WATCH IS NOW IN EFFECT THROUGH
  WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY AFTERNOON THROUGH
  TUESDAY NIGHT...AND AGAIN ON WEDNESDAY. AT THIS TIME...THERE
  APPEARS TO BE AN ENHANCED THREAT FOR SEVERE WEATHER TUESDAY
  EVENING AND TUESDAY NIGHT. DAMAGING STRAIGHT LINE WINDS...LARGE
  HAIL...AND TORNADOES ALL APPEAR POSSIBLE TUESDAY...TUESDAY
  NIGHT...AND WEDNESDAY.

  DAILY ROUNDS OF THUNDERSTORMS WILL RESULT IN A THREAT FOR FLASH
  FLOODING THROUGH AT LEAST WEDNESDAY MORNING. IN ADDITION...
  RISES ALONG AREA RIVERS ARE ALSO EXPECTED.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS
  EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WFO SGF

In the hours before

Local storm report, May 23, 1:12 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
112 PM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     FLASH FLOOD      3 W ANDERSON            36.65N 94.50W
05/23/2011                   MCDONALD           MO   EMERGENCY MNGR

            LOW AREA ONE HALF MILE EAST OF PUMP STATION ROAD ON ROUTE
            76 IS IMPASSABLE.

&&

JCOLUCCI
Local storm report, May 23, 1:15 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 PM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     FLASH FLOOD      8 W ANDERSON            36.65N 94.59W
05/23/2011                   MCDONALD           MO   EMERGENCY MNGR

            ROUTE 43 AT BUFFALO CREEK COVERED BY EIGHTEEN INCHES OF
            WATER AND REPORTED IMPASSABLE.

&&

JCOLUCCI
Local storm report, May 23, 1:46 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
146 PM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     FLASH FLOOD      2 S POWELL              36.59N 94.18W
05/23/2011                   MCDONALD           MO   EMERGENCY MNGR

            HIGHWAY E SOUTH OF POWELL IS CLOSED DUE TO WATER ON
            ROADWAY.

&&

JCOLUCCI
Local storm report, May 23, 1:48 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
148 PM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     FLASH FLOOD      2 N NOEL                36.57N 94.48W
05/23/2011                   MCDONALD           MO   EMERGENCY MNGR

            HIGHWAY 59 NORTH OF NOEL IS WASHED AWAY.

&&

JCOLUCCI
Local storm report, May 23, 2:40 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
240 PM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     TSTM WND DMG     5 ENE MOODY             36.55N 91.91W
05/23/2011                   HOWELL             MO   LAW ENFORCEMENT

            METAL CARPORT BLOWN ONTO ROAD

&&

LDOOLEY
Local storm report, May 23, 3:52 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
352 PM CDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TORNADO          JOPLIN                  37.08N 94.51W
05/22/2011                   JASPER             MO   NWS STORM SURVEY

            *** 116 FATAL, 400 INJ *** A NATIONAL WEATHER SERVICE
            STORM SURVEY REVEALED THAT AN EF-4 TORNADO IMPACTED A
            LARGE PORTION OF THE CITY OF JOPLIN. WIND SPEEDS WERE
            ESTIMATED AT 190 - 198 MPH. THE PATH WIDTH WAS ESTIMATED
            AT THREE QUARTERS OF A MILE WIDE.

&&

DCRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 3:36 AM CDTFlash Flood WatchSGFBourbon, Cherokee, Crawford63 hr
May 23, 7:27 AM CDTSpecial Weather StatementSGFCrawford48 min
May 23, 7:42 AM CDTSevere Thunderstorm WarningSGFCherokee, Crawford63 min
May 23, 8:15 AM CDTSevere Thunderstorm WarningSGFCherokee45 min
May 23, 9:38 AM CDTFlash Flood WarningSGFCherokee8 hr
May 23, 1:58 PM CDTSevere Thunderstorm WarningSGFCherokee47 min
May 23, 2:28 PM CDTSevere Thunderstorm WarningSGFCherokee62 min
May 23, 4:16 PM CDTSevere Thunderstorm WarningSGFCherokee43 min
May 23, 4:58 PM CDTSpecial Weather StatementSGFCherokee32 min
May 23, 5:41 PM CDTSpecial Weather StatementSGFCherokee34 min
May 23, 5:51 PM CDTFlash Flood WarningSGFCherokee16 hr
May 22, 7:01 PM CDTTornado WarningSGFMcDonald44 min
May 22, 7:06 PM CDTSevere Thunderstorm WarningSGFBarry, McDonald, Newton54 min
May 22, 7:08 PM CDTSevere Thunderstorm WarningSGFBenton, Miller, Morgan67 min
May 22, 7:10 PM CDTFlash Flood WarningSGFBarry, Christian, Lawrence, McDonald, Newton, Stone6 hr
May 22, 7:28 PM CDTTornado WarningSGFChristian, Taney47 min
May 22, 7:38 PM CDTSevere Thunderstorm WarningSGFGreene, Webster52 min
May 22, 7:41 PM CDTTornado WarningSGFMcDonald49 min
May 22, 7:46 PM CDTTornado WarningSGFMcDonald44 min
May 22, 8:02 PM CDTTornado WarningSGFTaney28 min
May 22, 8:05 PM CDTSevere Thunderstorm WarningSGFDouglas, Wright40 min
May 22, 8:18 PM CDTSevere Thunderstorm WarningSGFOregon27 min
May 22, 8:24 PM CDTTornado WarningSGFOzark36 min
May 22, 8:28 PM CDTTornado WarningSGFMcDonald47 min
May 22, 8:46 PM CDTFlash Flood WarningSGFOzark, Taney6 hr
May 22, 8:49 PM CDTSevere Thunderstorm WarningSGFOzark41 min
May 22, 8:57 PM CDTSevere Thunderstorm WarningSGFMcDonald63 min
May 22, 9:01 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Ozark44 min
May 22, 9:11 PM CDTSevere Thunderstorm WarningSGFDent, Douglas, Howell, Oregon, Shannon, Texas64 min
May 22, 9:15 PM CDTTornado WarningSGFDouglas, Howell, Oregon, Ozark30 min
May 22, 9:24 PM CDTSevere Thunderstorm WarningSGFHowell, Oregon, Ozark51 min
May 22, 9:57 PM CDTSpecial Weather StatementSGFMcDonald, Newton33 min
May 22, 10:09 PM CDTSpecial Weather StatementSGFBarry36 min
May 22, 10:10 PM CDTSevere Thunderstorm WarningSGFOregon35 min
May 22, 10:55 PM CDTSevere Thunderstorm WarningSGFMcDonald65 min
May 22, 11:45 PM CDTRiver Flood WarningSGFMcDonald57 hr
May 22, 11:54 PM CDTSevere Thunderstorm WarningSGFMcDonald66 min
May 23, 12:50 AM CDTFlash Flood WarningSGFBarry, McDonald, Newton, Stone9 hr
May 23, 1:42 AM CDTSpecial Weather StatementSGFStone48 min
May 23, 7:47 AM CDTSpecial Weather StatementSGFJasper43 min
May 23, 8:35 AM CDTSpecial Weather StatementSGFVernon40 min
May 23, 8:51 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, St. Clair, Vernon39 min
May 23, 8:56 AM CDTSevere Thunderstorm WarningSGFBarry, Jasper, Lawrence, McDonald, Newton49 min
May 23, 9:17 AM CDTSevere Thunderstorm WarningSGFCedar, Hickory, Polk, St. Clair31 min
May 23, 9:43 AM CDTSevere Thunderstorm WarningSGFDallas, Hickory, Polk18 min
May 23, 9:55 AM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Hickory, Laclede36 min
May 23, 10:29 AM CDTSevere Thunderstorm WarningSGFCamden, Dent, Laclede, Maries, Miller, Morgan and 3 more45 min
May 23, 10:53 AM CDTSevere Thunderstorm WarningSGFDent, Maries, Miller, Phelps, Pulaski44 min
May 23, 12:59 PM CDTSpecial Weather StatementSGFHowell, Shannon61 min
May 23, 1:09 PM CDTTornado WarningSGFHowell, Oregon, Ozark66 min
May 23, 1:43 PM CDTSevere Thunderstorm WarningSGFShannon20 min
May 23, 1:47 PM CDTTornado WarningSGFHowell, Oregon, Shannon43 min
May 23, 2:11 PM CDTSevere Thunderstorm WarningSGFOregon33 min
May 23, 3:26 PM CDTSevere Thunderstorm WarningSGFBarry, Barton, Dade, Jasper, Lawrence, Newton47 min
May 23, 4:28 PM CDTRiver Flood WarningSGFShannon16 hr
May 23, 4:28 PM CDTRiver Flood WarningSGFStone17 hr
May 23, 5:12 PM CDTSpecial Weather StatementSGFJasper33 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.